U.S. doctors online nowAsk doctors free
A 47-year-old member asked:

what are the side effects of copper iud?

2 doctor answers3 doctors weighed in
Dr. Dennis Higginbotham
Obstetrics and Gynecology 30 years experience
Few: Most women will have some slight cramping and/or spotting when the iud is placed. Some women will have heavier periods and/or more cramping for up to three cycles after the iud is placed. Most women have little or no side effects from a copper t iud.
Dr. Brian Nguyen
Obstetrics and Gynecology 11 years experience
Heavier period: The CopperIUD is one of the BEST forms of birth control available. It is non-hormonal (no effect on fertility/acne/headaches/nausea/wt gain/bloating/blood clots) and VERY safe (except if you have Wilson's dz/Copper allergy). The only risk is a heavier period and complications w/ insertion (RARE). It is immediately effective to prevent pregnancy but does not protect against STIs.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

Are copper iuds safe for wilson's disease patients?

2 doctor answers3 doctors weighed in
Dr. Jack Mutnick
Allergy and Immunology 17 years experience
Unknown: Speak with your wilson's specialist first. Then it might be best to have patch testing with an allergist to see if you react to the copper. Very likely it is safe, but there are other alternatives.....Why take the chance?
CA
A 35-year-old member asked:

Can you get a abnormal pap due to IUD being taken out from your body?

2 doctor answers5 doctors weighed in
Dr. Lisa Lepine
Gynecology 31 years experience
No: Abnormal pap smears are caused by hpv or human papillomavirus. Hpv is very common and nearly 80% of us will acquire a strain of it in our lifetimes. Fortunately, most peaople will clear hpv without the need for intervention. Close follow-up is required to ensure that the abnormal cells resolve rather than progress. If your pap was abnormal after iud removal, it was likely just coincidental.
CA
A 35-year-old member asked:

Are there side effects to using the copper iud?

3 doctor answers7 doctors weighed in
Dr. Raj Syal
Dr. Raj Syalanswered
Obstetrics and Gynecology 33 years experience
Bleeding: Some patients will experience an increase in menstrual flow.
Indianapolis, IN
A 19-year-old female asked:

I got my IUD march 23 and I got on the pills 4 1week and I cnt get pregnant wats wrong?

1 doctor answer1 doctor weighed in
Dr. Miguel Cano
Obstetrics and Gynecology 30 years experience
Birth Control (?): If you got an iud on 3/23...That's birth control, you're not likely to get pregnant. If you took ocps for a week and can't get pregnant, good!....They're not made for fertility..... So, if you want birth control, you don't need pills, your iud should suffice. If you want to get pregnant, schedule an appt with your doc & get some seriously well-needed information. Take care of yourself.
A 49-year-old member asked:

What are copper IUD side effects ?

1 doctor answer2 doctors weighed in
Dr. Carrie Champine
Obstetrics and Gynecology 18 years experience
Few: Women with the copper IUD report heavier periods for the first 3-6 months that then normalize. It is nonhormonal and is appopriate for women with and without kids

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 26, 2015

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.